Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low CD4 and no symptoms
Aug 6, 2013

Thank you Dr.Young for the reply.As she had a hip replacement,I am pretty much worried about the side effect of anemia.How can I prevent anemia(any supplements?) Should I continue with this combination of drug or should I ask my doc to change the combination?What would be a good combination of drugs to start with?

Response from Dr. Young

Hello again.

Anemia can certainly cause symptoms (like fatigue and headache)- what's at issue is the root cause. In your mother's case, it's worthwhile ruling out causes like iron or folate deficiencies. HIV itself will cause anemia, and treating HIV will result in improvements.

But remembering that she's also taking AZT (zidovudine), it's more likely that her anemia is a drug side effect.

If severe, yes, it might be necessary to consider changing medications. Here in the US, we'd consider using tenofovir or abacavir as NRTI alternates.

I hope that's helpful, BY



Previous
Can I split 100mg Norvir TABLET in half?
Next
Atripla Rash after 3 month

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement